Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Too much synthroid
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Too much synthroid

2 wks ago now my dr upped my synthroid to 200 mcg from 175.  About a week ago I started having upper Gi problems of swelling up after i ate simple things.  Reg doc put me on a antibiotics BIAXIN and FLAGYL thinking ulcer.  Took me off after 4 days becaues bloodwork showed neg for it but the antibiotics were ripping me up.  I am still taking Nexium to help.  I wonder now as I have still some upper discomfort, pain in my neck, ear, jaw if this isnt side effects from all I have read on synthroid.  I was doing fine with the 175 but I wasnt quite at normal so he hoped the 200 would do it.  4 1 /2 yrs ago I had a goiter and had radiation to dissolve the thyroid.
Anybody had any of these upper gi probs with the high dose of synthroid?
Thanks-
Tags: Thyroid
Related Discussions
97953_tn?1193367871
These are not likely synthroid side effects, but too much thyroid can cause GI symptoms and less likely ear/jaw pain -- doubt the goiter would have suddenly regrown to cause pain.  Would recheck labs in 4 weeks or if symptoms worsen in meantime ask your doctor about the synthroid dosing.  Long term use of meds like nexium may increase thyroid requirements, so the higher dose may work out well in that regard.

Linda43 - the levothyroxine has a 7 day half life, meaning it takes a few weeks to get out of the system -- it would not still be there 2 years later though.
4 Comments
Blank
Avatar_f_tn
Two years ago my doctor increaed my levothyroxine from 50mcg to 150mcg.  About 4 weeks later I started having a very strong  forceful heartbeats.  I had to go to a cardiologist who determined that high dose being increased fo 50mcg to 150mcg had probably caused the heart beating so hard. I learned the dosage in supposed to be increased very slowly.  Today I still believe I have this in my systerm.  I still have symptons of a pounding heart. I don't sleep well and have a lot of anxiety from two years of this.  Is it possible to still ahve the levothyroxine in my system?
Thanks
Blank
Avatar_f_tn
July 26,
Dr. Mark, I do appreciate your answer to my previous question about too much levothyroxine.  My next question is this, if my dosage of levothyroxine went straight  from 50mgc to 150mcg and it started the heart pounding and it hasn't completely stopped in two years and my levothyroxine has now slowly been lowered back to 50mcg, and the problem still exist, what could cause that?  Also when my doctor tried to raise it to 75mcg, it started the heart pounding right away.  will I ever be able to take a lorger dose?
Thank you
Linda43
Blank
Avatar_f_tn
Hi, I enjoy the answers on this forum, but I cannot find the answr to my last question.  How do I find the replys to a question.  I need answers about my thyroid problems.
Thanks, Linda
Blank
Avatar_n_tn
A related discussion, causes of Graves Diesease was started.
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank